MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Thrombosis (2100); Vasoconstriction (2126)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pipeline flex has been returned; evaluation is in progress.A follow-up mdr will be submitted when the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during deployment of the pipeline (ped), the pipeline would not open distally.After multiple attempts of trying to get the pipeline to open, the pipeline was removed in anticipation of using a different pipeline of the same size.After removal of pipeline, an angiogram was taken, and clot was found in location of intended distal landing zone of pipeline.There was also either vasospasm or clot in superior division of mca.The patient was given integrilin to treat clot.Clot appeared to resolve.Device is being sent back due to its inability to open correctly in vessel.When device was inspected on table, it appeared to be slightly deformed in shape.The ped¿s distal section was placed in a bend in the anatomy.More than 50% of the device was deployed.The ped was resheathed less than or equal to 2 times.The ped was resheathed with the phenom 27 catheter and removed.The devices were prepared and used per the instructions for use.A new device was used to treat the patient.Post procedure angiography showed minimal changes from previous angio.The patient was on dual antiplatelet treatment.The patient was undergoing treatment of a previously ruptured pcom aneurysm that was initially coiled, at the time of the initial rupture.The aneurysm was saccular, the max diameter was 10mm and the neck was 8mm.The distal landing zone was 3.8mm and the proximal was 4.2mm.The vessel anatomy was moderate.
 
Additional Manufacturer Narrative
Additional information, device evaluation analysis found the pipeline flex braid was returned without the pushwire.The distal and proximal ends of the pipeline flex braid ap peared to be fully opened and moderately frayed.No other anomalies were observed.Based on the analysis findings, the pipeline flex was not confirmed to have failure to open at the distal end as distal and proximal ends of the pipeline flex braid were found fully opened and moderately frayed.The root cause and the cause for damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9471159
Report Number2029214-2019-01235
Device Sequence Number2258243
Product Code OUT
UDI-Device Identifier00847536015814
UDI-Public00847536015814
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2022
Device Model NumberPED-400-12
Device Lot NumberA895303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/15/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;